• 2nd chemo treatment - any worse than the first? Taxotere and Cytoxan

    Asked by car092360 on Saturday, October 22, 2011

    2nd chemo treatment - any worse than the first? Taxotere and Cytoxan

    Just curious if anyone had a worse experience with their second round of chemo than they did the first? I actually feel good after the first treatment - tired but overall good. I haven't had any blood work done since my first treatment. Second treatment is in a week - blood test 48 hrs before.

    11 Answers from the Community

    11 answers
    • nantse1's Avatar
      nantse1

      I don't understand. I am being treated with TC and have had only one round. I was flat out in pain for 6 days. The pain was circulating initially (unable to bend any joints without discomfort) then settled in my chest, underarms(next to where the drains were) and around where my surgery was. I also had very itchy rash on my chest and looked like measles on my back and abdomen. After 24 hours on Prednizone the rash is gone and I have relief with pain but still discomfort when sitting in my chest area. I'm wondering if the pain and discomfort is an allergic reaction since there was relief after steroid. I'm sooo not looking forward to the next treatment and this has totally killed my plans to get back to work. I'm very discouraged/depressed.

      about 9 years ago
    • leepenn's Avatar
      leepenn

      Oh my gosh -there it is... the HUGE variability in response to chemo.

      Another friend of mine had massive massive joint pain with taxol. In fact, the treatment was stopped after about 50% had been completed.... Me? No joint pain. None. I did get weird skin reactions, but I was also on an experimental drug (clinical trial). My counts went to XXX... but another friend of mine had hemoglobin that never went below ten.... My finger nails lifted a little bit... another friend mine had black finger nails...

      Nantse1 - I'm so sorry you so many side effects - that stinks!!!! Are you active? Even getting out for small walks apparently reduces side effects a bit.... Ask your oncologist about adding glutamine powder as a supplement - cuts down on the side effects quite a lot... If you google glutamine and taxol chemotherapy using google scholar, you'll find some good information about this.

      For me, Taxol was a walk in the park compared to andriamycin and cytoxan.... But for others, the opposite is the case.... For me, it was cumulative... but the taxol treatments just weren't so terrible. I had taxol plus carboplatin every third week... and that was manageable for me - able to work etc... However, AC was a challenge. After the final AC treatment, I was only able to work about half days for about five days in a row. It was pretty awful. Fortunatley, I timed the awfulness for the weekend.... So that helped a bit....

      Good grief - I hope I never have to do that stuff again!

      Best wishes all,
      Lee

      about 9 years ago
    • Mandi75's Avatar
      Mandi75

      I have had 3 rounds of Taxotere/Carboplatin mix with Herceptin. I have had a cumulative effect and it took almost two weeks this last round before I felt much energy and the nausea lingered on too. I cannot sleep at night, so sleep away a chunk of the day. I keep having bladder and intestinal issues a week out from the treatment too. I work from home a little while on short term disability from work. I cannot imagine going into work a few days after treatment as others are noting. So far I get one good week after treatment.

      about 9 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive lobular carcinoma questions.  Also, don't forget to check out our Invasive Lobular Carcinoma page.